Alert archive / Washington / Gale Warnings in 2014

Gale Warning 45, NWS Seattle, WA

June 6, 2014

NWS Seattle, WA issued this gale warning at Jun 6, 2014, 5:32 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2014, 5:32 PM PDT (00:32 UTC)
Expired
Jun 7, 2014, 2:00 AM PDT
In force
8 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

508 
WHUS76 KSEW 070032
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
532 PM PDT FRI JUN 6 2014

PZZ131-132-070845-
/O.UPG.KSEW.SC.Y.0121.000000T0000Z-140607T1300Z/
/O.NEW.KSEW.GL.W.0045.140607T0032Z-140607T0900Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
532 PM PDT FRI JUN 6 2014

...GALE WARNING IN EFFECT UNTIL 2 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 2 AM PDT SATURDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WIND...WEST 25 TO 35 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ153-156-070700-
/O.CON.KSEW.SC.Y.0121.140607T0100Z-140607T0700Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
532 PM PDT FRI JUN 6 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...

* WIND AND WAVES...NORTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 
  TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ170-173-176-070845-
/O.CON.KSEW.SC.Y.0116.000000T0000Z-140607T1000Z/
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
532 PM PDT FRI JUN 6 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
SATURDAY...

* WIND...NORTHWEST 15 TO 25 KNOTS.

* SEAS...5 OR 6 FEET IN NORTHWEST SWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT THE COMBINATION OF 21 TO
33 KNOT WINDS AND ROUGH SEAS WILL CREATE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jun 5, 9:25 PM PDT, 20 hours 7 minutes earlier.

Area forecast discussion, Jun 5, 9:25 PM PDT, 20 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
925 PM PDT THU JUN 5 2014

.SYNOPSIS...HIGH PRESSURE ALOFT WILL PREVAIL OVER THE REGION
THROUGH SATURDAY...ALTHOUGH A WEAK DISTURBANCE WILL MOVE ACROSS
THE AREA LATE FRIDAY NIGHT OR SATURDAY MORNING. THE MAIN IMPACT
THIS FEATURE WILL HAVE ON OUR WEATHER WILL BE STRONGER ONSHORE
FLOW. THE FLOW ALOFT WILL BECOME ZONAL OR WESTERLY ON SUNDAY...
RESULTING IN MODERATE TO STRONG ONSHORE FLOW AND A DEEPER MARINE
LAYER.

&&

.SHORT TERM...
WEAK HIGH PRES ALOFT WILL PREVAIL OVER THE REGION THROUGH
SATURDAY...ALTHOUGH A WEAK SHORT WAVE TROF WILL MOVE ACROSS THE
AREA LATE FRI NIGHT OR SATURDAY MORNING. THE MAIN IMPACT THIS
FEATURE WILL HAVE ON OUR WEATHER WILL BE TO STRENGTHEN THE ONSHORE
PRES GRADIENT. ZONAL FLOW ALOFT WILL BECOME ESTABLISHED OVER THE
PACIFIC NORTHWEST ON SUNDAY. THIS WILL RESULT IN MODERATE TO
STRONG ONSHORE FLOW AS WELL AS A DEEPER MARINE LAYER. THERE IS A
POSSIBILITY OF LIGHT SHOWERS OVER THE FAR NORTH CASCADES AND
PATCHY DRIZZLE ON THE COAST ON SUNDAY.

.LONG TERM FROM THE PREV DISCUSSION...
A WEAK UPPER TROUGH AND THE REMNANTS OF AN OLD FRONTAL SYSTEM
WILL DROP INTO WESTERN WASHINGTON LATE SUNDAY NIGHT OR MONDAY AND
WILL STALL OVER THE AREA INTO TUESDAY. EXPECT STRONGER ONSHORE
FLOW...PLENTY OF CLOUDS...ESPECIALLY DURING THE NIGHT AND MORNING
HOURS...AND A SMALL CHANCE OF SHOWERS. WEAK SHORT WAVE RIDGING ON
WEDNESDAY SHOULD GIVE A MOSTLY DRY DAY TO THE AREA WITH ANY SHOWER
THREAT LIMITED TO THE CASCADES. THEN TOWARD THE TAIL END OF NEXT
WEEK...LONG RANGE MODELS CONTINUED TO ADVERTISE AMPLIFYING FLOW
WITH A RATHER DEEP TROUGH NEAR THE AREA FOR COOL CONDITIONS AND A
BETTER CHANCE OF SHOWERS. ENSEMBLE SPREAD WAS RATHER LARGE AND THE
MODELS HAVE BEEN PUSHING BACK THE AMPLIFICATION OF THE PATTERN
INTO LATER IN THE WEEK...SO CONFIDENCE IN THE LONG RANGE FORECAST
IS NOT VERY HIGH FOR THIS TIME OF YEAR. ALBRECHT

&&

.AVIATION...MODERATE NORTHWESTERLY FLOW ALOFT OVER WESTERN
WASHINGTON TONIGHT AND FRIDAY. ONSHORE SURFACE FLOW WILL CONTINUE.

JUST A FEW HIGH CLOUDS OVERNIGHT ACROSS WESTERN WASHINGTON. SURFACE
GRADIENTS WEAKER TONIGHT VERSUS LAST NIGHT COMBINED WITH OVERALL
TREND OF SHALLOWER MARINE LAYER OVER THE AREA WILL RESULT IN LESS
STRATUS COVERAGE FRIDAY MORNING THAN THE PAST COUPLE OF MORNING.
BEST CHANCE FOR STRATUS WILL BE ALONG THE COAST 12Z-18Z. CEILINGS
WITH THE STRATUS WILL BE NEAR 1000 FEET.

KSEA...STAYING WITH THE IDEA OF NO STRATUS AT THE TERMINAL FRIDAY
MORNING. NORTHERLY WINDS 4 TO 8 KNOTS BECOMING LIGHT AND VARIABLE
FRIDAY MORNING. FELTON

&&

.MARINE...SURFACE PATTERN HAS HIGH PRESSURE OVER THE NORTHEAST
PACIFIC AND LOWER PRESSURE INLAND CONTINUING INTO EARLY NEXT WEEK
THE STRONGEST WIND WILL BE THE NORTHWEST WIND IN THE OUTER COASTAL
WATERS AND WESTERLY WINDS IN THE STRAIT OF JUAN DE FUCA IN THE LATE
AFTERNOON AND EVENING HOURS EACH DAY. PUGET SOUND WILL HAVE A
TYPICAL DIURNALLY DRIVEN NORTHERLY BREEZE EACH AFTERNOON AND
EVENING. FELTON

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE COASTAL WATERS
     FROM CAPE FLATTERY TO CAPE SHOALWATER FROM 10 NM OUT TO
     60 NM AND THE CENTRAL/EASTERN STRAIT OF JUAN DE FUCA.

&&

WWW.WEATHER.GOV/SEATTLE

FOR THE GRAPHICAL AFD...VISIT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 3:15 AM PDTGale WarningSEW23 hr
Jun 7, 3:15 AM PDTSmall Craft AdvisorySEW27 hr

Nearby

Gale Warnings in Washington, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.